MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had a known driveline fault and log files were sent for review.There were no changes in patient clinical status and no acute concerns.The log file contained the reported ongoing driveline faults.The pump appeared to be maintaining the set speed and operating within normal parameters.The log file also contained multiple low flow hazard events.The flow readings did not appear to be the result of any external equipment malfunction.There were no other unusual events recorded in the log file event history.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Section e3 - occupation: corrected.Manufacturer's investigation conclusion: review of the submitted log file confirmed the reported driveline fault alarms; however, a specific cause for the alarm could not be conclusively determined through this evaluation.The submitted log file contained events from 01jun2025 through 16jun2025.A driveline fault associated with a yellow wrench advisory was active for the entirety of the file.These events did not appear to impact pump function, and the pump appeared to operate as intended above the low-speed limit for the duration of the file.No other notable events or alarms were captured.Multiple attempts were made to obtain additional information regarding the reported events; however, no additional information was provided by the account.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii lvas ifu is currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 7 of the ifu, "alarms and troubleshooting", outlines system controller alarms, including driveline faults, as well as how to respond to each alarm condition.Section 5 of the patient handbook, ¿alarms and troubleshooting¿, outlines system controller alarms as well as how to respond to each alarm condition.Section 8 of the patient handbook, ¿handling emergencies¿, lists examples of emergencies and the recommended actions associated with these emergencies.Furthermore, the patient handbook instructs the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22439243
Report Number2916596-2025-04165
Device Sequence Number3201244
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)210228
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model Number107801
Device Catalogue Number107801
Device Lot Number6501028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Patient Weight60 KG